|Truvada sparing regime
Aug 4, 2012
Does anyone care to comment on what a Truvada sparing regime looks like? What kind of side effects are common?
| Response from Dr. Young
Hello and thanks for posting.
There are a variety of reasons why one might consider a regimen that does not include tenofovir (part of Truvada, Complera, Quad and Atripla)- these would include kidney or bone disease risks, or intolerance of the medication.
The most conservative alternative is to use a different NRTI, such as abacavir/3TC (Epzicom, Kivexa). Last month's hot off the press IAS-USA Guidelines suggest the use of tenofovir/FTC (Truvada) or abacavir/3TC as NRTI components of treatment. The later should be preceded by a genetic test, called HLA B5701, to determine if there's any risk of developing an allergic reaction. The medication is generally very well tolerated and not associated with kidney or bone problems.
For more information about recent treatment guidelines, take a look at our friend Dr. Melanie Thompson's interview with IFARA and TheBodyPro..
I hope that is helpful, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Black Spots After Condom Broke Anal Worried I Have HIV
- Bronchitis After Sucking Penis Worried I Have HIV
- Dry Mouth After Performing Oral Sex Worried I Have HIV
- Hairy Tongue After Sharing Sex Toys Worried I Have HIV
- Itchy Red Spots After Sensual Massage Sign Of HIV AIDS
- Night Sweats After Unprotected Vaginal Sex Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.